Hail, Orange
- When
- August 12, 6:20 PM CST
- Where
- Orange County, Bridge City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.017, -93.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 12, 12:54 PM CST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 154 PM CDT TUE AUG 12 2003 SYSTEMS CONTINUE TO MOVE EAST TO WEST ACROSS NORTH AMERICA. PER EUROPEAN AND MRF MODELS THRU SUNDAY. TEMPS ACHIEVING CONVECTIVE TEMP OVER THE AREA. RADARS SHOWING ONSET OF EXPECTED AFTERNOON SHOWERS OVER INTERIOR SE TX AND CEN LA. VISIBLE IMAGERY SHOWING UPPER LOW OVER E TX. GFS TAKES UPPER LOW AND MOVES IT WEST INTO WEST TX AND BEYOND. AREA BECOMES UNDER INFLUENCE OF EASTERN RIDGE ON THURSDAY...WITH PCPN CHANCES DIMINISHING AND TEMPS RECOVERING TOWARD SEASONAL NORMS. NEXT PLAYER IS A TROPICAL WAVE WHICH SHOWS UP WELL ON VISIBLE IMAGERY EAST OF THE BAHAMAS. THIS WAVE IS EXPECTED TO MOVE WEST INTO THE GULF BUT REMAIN SOUTH OF LAT 25N...REACHING LON 92W BY FRIDAY. TIL THEN...WE REMAIN IN SUBSIDENT SIDE. ASSUMING GFS HOLDS TRUE...WAVE SHOULD REMAIN SUFFICIENTLY SOUTH FOR PCPN TO MISS THE AREA THIS WEEKEND. GFS SHOWS ANOTHER WAVE...FURTHER NORTH MOVING THRU THE LOWER MS VALLEY SUNDAY. MOISTURE LEFT BEHIND FROM THIS SYSTEM WILL BRING A RETURN OF SCATTERED SHOWERS SUNDAY INTO MONDAY. .PRELIMINARY POINT TEMPS/POPS... KBPT 71 87 74 90 / 40 50 20 20 KLCH 73 86 71 90 / 50 70 20 20 KLFT 72 86 70 91 / 50 70 20 10 KAEX 70 82 67 89 / 50 60 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A SURFACE LOW LOCATED OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IS PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. THESE STORMS WILL GRADUALLY MOVE TOWARDS THE SOUTH-CENTRAL LOUISIANA COAST BEFORE SUNRISE. THIS SURFACE LOW IS EXPECTED TO DRIFT BACK TO THE WEST/NORTHWEST WITH PRECIPITATION SPREADING ACROSS MUCH OF LOUISIANA AND SOUTHEAST TEXAS. STORMS TODAY WILL PRODUCE PERIODS OF VERY HEAVY RAIN...STRONG AND GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. STORMS WILL BEGIN TO TAPER OFF DURING THE EARLY EVENING HOURS ENDING OVER MUCH OF SOUTHEAST TEXAS AND LOUISIANA AROUND MIDNIGHT. SEVERE WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON WEDNESDAY INTO THURSDAY. A TROPICAL WAVE MOVING ACROSS FLORIDA ON THURSDAY IS EXPECTED TO INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY. STORMS FINALLY END ON SUNDAY WITH THINGS DRYING OUT IN MONDAY AS HIGH PRESSURE FROM THE EAST BUILDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. K. KUYPER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377191.